MAUDE Adverse Event Report: AESCULAP AG TUFFIER RIB SPREADR170X12543X53MM BLDS; GENERAL SURGICAL INSTRUMENTS

AESCULAP AG TUFFIER RIB SPREADR170X12543X53MM BLDS; GENERAL SURGICAL INSTRUMENTS
Model Number FB800R
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a tuffier rib spreadr170x12543x53mm blds (part # fb800r) was used during a procedure performed on october 6, 2021.According to the complainant, the component of thumb screw, which controls the function of the blades opening and closing, was missing.The patient underwent an x-ray to confirm if part had detached at the surgical site.The surgery was delayed approximately twenty (20) minutes.The complaint device was returned to the manufacturer for evaluation.The adverse event / malfunction is filed under aic reference (b)(4).Involved component: fb800r-tuffier rib spreadr170x12543x53mm blds.
 
Additional Manufacturer Narrative
Investigation results: visual inspection was performed.The instruments were forwarded to the manufacturing segment for examination.Excerpt from the report: "on the lobe screw, bv 439201 has broken off.This was soldered in and corresponded to the nominal at delivery.The solder connection is ideally evident at the point of breakage.On the production side, no defect can be detected." batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 1(5) x probability of occurrence 2(5) according to din en iso 14971 is still acceptable.Explanation and rationale: most likely, a mechanical overload due to incorrect preparation led to the breakage.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigation results a capa is not necessary.
 
Event or Problem Description
No updates required.

Brand Name
TUFFIER RIB SPREADR170X12543X53MM BLDS
Common Device Name
GENERAL SURGICAL INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12724475
Report Number2916714-2021-00209
Device Sequence Number3855967
Product Code GAD
UDI-Device Identifier04038653157907
UDI-Public4038653157907
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
Report Date (Section F) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB800R
Device Catalogue NumberFB800R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/06/2021
Device Age51 MO
Event Location Hospital
Date Report to Manufacturer10/06/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date05/04/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FB800R-UNKNOWN.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA10/29/2021